Juice WRLD: How Ingesting Percocet Could Have Led To The Rapper’s Death – Doctors Explain

Juice WRLD: How Ingesting Percocet Could Have Led To The Rapper’s Death – Doctors Explain
By: WNG HL Posted On: December 11, 2019 View: 387

Juice WRLD: How Ingesting Percocet Could Have Led To The Rapper’s Death – Doctors Explain

As authorities determine the exact cause of Juice WRLD’s death, there are reports that the rapper ingested ‘several’ Percocet pills right before his passing. Doctors explain to HollywoodLife how this may have led to the ‘Lucid Dreams’ singer’s tragic end.

The cause of Juice WRLD’s death still remains a mystery. The rapper (born Jarad Anthony Higgins) died on Dec. 8 after suffering a medical emergency while at Chicago’s Midway International Airport. An autopsy, conducted by Cook County Medical Examiner’s Office, failed to determine precisely what killed the 21-year-old music star. The office said that Cardiac pathology, neuropathology, toxicology, and histology testing are still necessary to get to the bottom of it. “There were no signs of foul play, and all individuals aboard the aircraft are cooperating with CPD and have given all of their information,” Chicago police spokesman Anthony Guglielmi said in a statement to CNN.

Amid the confusion and anguish surrounding this young man’s death, unidentified sources told TMZ that Juice WRLD was “seen swallowing several Percocet pills” in what was believed to be an attempt to hide them. His girlfriend told agents that he had been taking the opioid painkiller, according to The Guardian. Juice was also reportedly given Narcan, an opioid antidote, by a federal agent in the Chicago airport. While there is no official indication that Percocet was behind Juice’s death, two medical professionals spoke EXCLUSIVELY with HollywoodLife about how this painkiller might have led to his end.

Taking “several” of the pills could result in a “respiratory overdose,” Dr. John Dombrowski, MD, Pain Management Specialist, and BioCorRx partner, tells HollywoodLife. “We don’t know what other substances were in his system, which could have increased his chance of death.” With reports that Juice also suffered a seizure, Dr. Dombrowski explained that “sometimes, people have low oxygen in the brain and that can cause a seizure.”

“Narcan can reverse the effects of an overdose, but if you take too many narcotics, 1 shot of Narcan may not be enough to revive you,” Dr. Dombrowski tells us. When asked if a combination of cannabis and alcohol could have caused the seizure, Dr. Dombrowski said that “alcohol certainly can lead to seizures, but marijuana generally does not, unless it is laced with something else.”

Dr. Robert Bos, a New York City-based doctor who is board certified in internal medicine, spoke at length with HollywoodLife about the effects that Percocet may have had on Juice WRLD’s death (note: neither Dr. Bos or Dr. Dombrowski have viewed the case.)

HollywoodLife: We don’t know for sure what caused this young man’s death, but it has been suggested that in a panic, he took pills that people are assuming are Percocet before the alleged seizure happened. I know that, in your original answer to me, you said that Percocet may not necessarily lead to seizures. Is that correct? Why is that?

Dr. Bos: “That’s correct. Yes, because it’s a sedative that suppresses brain function, so seizures are the opposite, are an uncontrolled activity of brain electricity. However, in theory, it’s possible when breathing is suppressed by an opioid, by Percocet, at some point, the blood oxygen level as well as in the brain goes down, and that could then theoretically cause a seizure. But usually, people who take too many opioids die from respiratory suppression. The breathing is suppressed, and they die from that, and that’s not typically seizure precedes death.”

Could the fact that he’d just been flying have affected his likelihood to have a seizure?

“If he has a seizure disorder – known disorder – people with that disorder like epilepsy, they can still fly. But, once out of the airplane, no.”

And what if the Percocet was taken along with…if he had marijuana and alcohol in his system? Could those have affected the way the Percocet affected his body? Could that combination lead to a seizure or something like that?

“When you’re inebriated, also your brain function is suppressed; after one or two drinks when you feel euphoric, alcohol has a suppressive effect, so no. But, during withdrawal from alcohol, you could have a seizure. But that wasn’t the chronology, I believe. So, if he was inebriated with marijuana, plus/minus Percocet, all of those things would suppress his brain function and would be less likely to cause a seizure.”

Because one of the things that TMZ was told, ‘law enforcement sources say he was bleeding from the mouth when paramedics were on the scene.’ So, what does that suggest to you?

“If there is a witnessed seizure – and a seizure you can see; it’s just a person involuntarily contracting a muscle, making all kinds of uncontrolled movements and being also not responsible, eyes rolled back, and people can bite their tongue. So one possibility is by biting his tongue or the inside of his mouth during a seizure that there’s blood in the mouth. The other possibility is during a seizure activity, there can be what’s called aspiration when either vomit that comes up from the stomach or even your own saliva and juices from the mouth go down the lung rather than down the normal swallowing path into your stomach. Then the lungs can shut down and swell up, which is called pulmonary edema, and that could also cause some sort of frothy fluid to come up, including bloody frothy fluid.”

Another thing that was suggested was that the paramedics, when they got there, they injected him with [the opioid OD antidote] Narcan, and he became conscious again…but when he was at the hospital he was pronounced dead. Why did that not work, because it has a very good chance of saving someone if they have an opioid overdose?

“Correct. So that immediately reverses the brain suppressive effect of an opioid. If you take too many opioids – like a high dose of oxycodone, morphine – your brain stops telling your body to breathe, and so then you die. And, if you inject Narcan, that effect is immediately reversed.”

And is there any reason why it wouldn’t work?

“He could also have had…if he had, for example…I don’t know how long the flight was, but if you sit still for a long time, you could have a clot in your leg that could travel to your lungs. That’s what’s called a pulmonary embolism. If that’s large enough, that could cause your heart to be compromised or fibrillate, and you also die, and your lungs also fill with fluid. But that’s another possibility, but in a young person, it’s not so typical, but it’s definitely possible.”

If the Narcan was injected and he reportedly became conscious again, why would he then once transported to hospital die? Isn’t the Narcan supposed to revive you?

“Yeah, and then he’s already in the care of EMS you would think that after the first dose is administered and if it starts to become unconscious again, then you give him a little bit more. But anything is possible. Who knows? That’s why we do autopsies —  because we really don’t know. People can have congenital heart abnormalities that are undiagnosed, like an electrical short-circuiting in the heart that’s undiagnosed. It happens to athletes once in a while. They collapse on the basketball court. They’re rare things, but they do have a certain incident.”

HL: Having read about this, what is your instinct? What do you think?

“I have no idea because I’m told he had seizures. Then the mechanism of death from seizures is what I said – it’s uncontrolled muscle activity, aspiration, pulmonary edema, and death. But if you intervene on time, you give somebody the right medication, and you protect their mouth, so they don’t bite their tongue…you put them on their side, most people with seizures don’t die from it.”

We’re trying to determine and decipher what could happen to the body if one were to take an overdose of Percocet.

“So it could be that there was some seizure activity from an overdose, because once you stop breathing and your oxygen drops, that’s when you can have some seizures. That’s what must have happened. He took an overdose of oxycodone, his breathing was suppressed; his oxygen to his brain dropped, he had a seizure. But then you don’t die of a seizure, you just die from the oxycodone overdose, suppression of your breathing. So, there may have been some seizure activity, but then the primary problem wasn’t the seizure. It was just that his brain was deprived of oxygen from the oxycodone suppression of his breathing. The Percocet, which is oxycodone.”

Read this on WNG HL
  Contact Us
  World News Guru
Mail : [email protected]
  Follow Us
Site Map
Get Site Map
  About

World News Guru is completely free and offers a broad range of media content from a varied and extensive range of sources. A global leader in online news, World News Guru presents news from over 2,000 reputable sources including mainstream providers BBC, CNN, CNBC, Sky Network, The New York Times etc to more regional and localized sources. We deliver unparalleled coverage on a vast range of subjects. This provides users with a variety of perspectives and different interpretations on breaking news events.